Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at May 11, 2008, 3:47 PM EDT. It took effect at May 12, 2008, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 3:47 PM EDT (19:47 UTC)
- In effect from
- May 12, 2008, 4:00 PM EDT
- Expired
- May 12, 2008, 10:46 AM EDT
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 111947 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 PM EDT SUN MAY 11 2008 NCZ103-104-120800- /O.NEW.KMHX.WI.Y.0008.080512T2000Z-080513T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 347 PM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 6 AM EDT TUESDAY FOR THE OUTER BANKS... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 6 AM EDT TUESDAY. A STRENGTHENING LOW PRESSURE SYSTEM OVER VIRGINIA WILL MOVE OFF THE CHESAPEAKE BAY LATE TONIGHT. THE LOW SHOULD MOVE SLOWLY OUT TO SEA THROUGH TUESDAY. MEANWHILE...STRONG WESTERLY WINDS WILL DEVELOP OVER THE OUTER BANKS AROUND 20 TO 30 MPH EARLY MONDAY. AS HIGH PRESSURE BUILDS IN FROM THE WEST LATE MONDAY...EXPECT TO SEE INCREASING NORTHWEST WINDS DEVELOP BETWEEN THE TWO SYSTEMS. WIND SPEEDS MONDAY EVENING THROUGH THE OVERNIGHT HOURS WILL REACH 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG ARE CAPABLE OF CAUSING POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BE BLOWN AROUND. $$
2 follow-up statements
000 WWUS72 KMHX 120759 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 AM EDT MON MAY 12 2008 NCZ103-104-122000- /O.CON.KMHX.WI.Y.0008.080512T2000Z-080513T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 359 AM EDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM TODAY TO 6 AM EDT TUESDAY. DEVELOPING LOW PRESSURE OFF THE DELMARVA COAST TODAY WILL MOVE SLOWLY EAST THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE BEGINNING LATE THIS AFTERNOON AND CONTINUING TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG ARE CAPABLE OF CAUSING POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BE BLOWN AROUND. $$
000 WWUS72 KMHX 121446 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1046 AM EDT MON MAY 12 2008 NCZ103-104-122300- /O.UPG.KMHX.WI.Y.0008.080512T2000Z-080513T1000Z/ /O.NEW.KMHX.HW.W.0001.080512T2000Z-080513T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1046 AM EDT MON MAY 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE OFF THE MID ATLANTIC COAST TODAY WILL MOVE SLOWLY EAST THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE BEGINNING LATE THIS AFTERNOON AND CONTINUING TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ095-122300- /O.NEW.KMHX.WI.Y.0009.080512T1446Z-080513T1000Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1046 AM EDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY FROM CAPE LOOKOUT TO OCRACOKE... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. LOW PRESSURE OFF THE MID ATLANTIC COAST TODAY WILL MOVE SLOWLY EAST THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 MPH THROUGH EARLY TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 11, 3:22 PM EDT, 25 minutes earlier.
Area forecast discussion, May 11, 3:22 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT SUN MAY 11 2008
.SYNOPSIS...
LOW PRESSURE AND ASSOCIATED COLD FRONT WILL PUSH THROUGH
THE AREA TONIGHT. THE LOW WILL DEEPEN AS IT MOVES SLOWLY
OFF THE MID ATLANTIC COAST MONDAY. HIGH PRESSURE BUILDS
IN FROM THE WEST TUESDAY THEN SLIDES OFFSHORE ON WEDNESDAY.
A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND
LINGER OVER THE REGION FRIDAY BEFORE SLOWLY MOVING OFFSHORE
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE THREAT FOR SEVERE WEATHER WILL CONT INTO THIS EVE AS MAIN
SHORT/SFC COLD FRONT PUSH TWD MID ATLC COAST. THE MAIN ASSOCD
CONVECTIVE LINE NOW MOVING THRU WEST CENTRAL NC AND WILL SWEEP
ENE AFFECTING EASTERN NC BTWN ABOUT 6 PM AND MIDNITE. WATCH HAS
ALREADY BE ISSUED FOR CNTRL NC AND EXPECT WILL BE EXTENDED
FARTHER EAST SOMETIME LATER THIS AFTN.
SOME BREAKS IN THE CLOUDS BECOMING EVIDENT INLAND AND EXPECT MORE
CLEARING WILL OCCUR AS WEDGE ERODES. INCREASED INSTABILITY WILL
COMBINE WITH MODERATE WIND SHEAR PROFILES TO CONT THE THREAT FOR
SUPERCELL DEVELOPMENT EVEN AFTR DYTM HEAT LOSS...BUT SHUD SEE A
GRADUAL WEAKENING OF STORMS LATE IN THE EVE AND THEY MOVE INTO
MORE STABLE ENVIRONMENT NEARER THE COAST.
BECOMG BREEZY WITH PARTIAL CLEARING AFTR COLD FRONT PASSAGE LATER
TNGT. MIXED BNDRY LAYER WILL OFFSET THE LOW LVL CAA WITH LOWS
MAINLY 55-60 EXPECTED.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
UPR LOW CROSSING THE CNRTL APPALACHIANS TNGT WILL TRACK ESE TO OFF
THE VA COAST MON. WRAPARND MOISTURE AND VORT LOBE ROTATING ARND
THE UPR LOW COMBINED WITH SUNNY BREAKS/SFC HEATING MAY SET OFF A
FEW AFTN SHWRS. BEST PCPN CHCS WILL BE OVR NE AREAS...CLOSER TO
THE UPR COLD POOL. OTHERWISE A MOCLDY/WINDY/COOL DAY FOR MOST
WITH HIGHS STRUGGLING TO REACH 70F.
THREAT OF A FEW CSTL SHWRS CONT MON EVE DUE TO INFLUENCE OF
SLOW MOVING UPR LOW INTO WESTERN ATLC. CLOUDS SHUD TEND TO ERODE
AT NIGHT AND DECOUPLING INLAND WILL RESULT IN COOL OVRNGT LOWS
GENERALLY M-U40S INLAND/L50S COAST.
NICER CONDS ON TAP FOR TUE AS SFC HIGH PRES/HIGH AMP RIDGE BUILD
EAST. SUNSHINE WILL HELP BOOST TEMPS U60/L70S WHICH IS STILL ABT
8-10 DEGS BLO NORM FOR MID-MAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BENIGN MIDWEEK CONDS WITH HIGH PRES/UPR RDG TRANSITING THE FCST
AREA. A POTENTIALLY WET PERIOD SETS UP LATE IN THE WEEK POSSIBLY
CARRYING INTO NEXT WEEKEND AS A COLD FRONT MAY STALL OVR THE
REGION PER GFS. ECMWF HAS A MORE PROGRESSIVE SOLN BUT FAVORED
SLOWER SOLN IN THE HIGH AMPLITUDE PATN SUGGS EXTENDED RAIN CHCS
FOR MUCH OF THE LATER FCST PERIOD.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
COMPLICATED FCST WITH FIRST BATCH OF SHOWERS MOVING
OFFSHORE...WITH SECOND WAVE DEVELOPING TO THE WEST. MORNING
OVERRUNNING WITH OVC CLOUDS STARTING TO BREAK UP WITH MID LVL DRY
AIR ADV. THE BREAK WILL SET THE STAGE FOR MORE CONVECTIVE AND
POSSIBLY SEVERE STORMS LATER THIS EVENING. CONDITIONS AT THE
TERMINALS SHOULD LIFT FROM MVFR TO VFR WITH -RA BECOMING VCTS. THE
FRONT SHOULD CLEAR OUT THE CONVECTION...BUT A FEW SHOWERS MAINLY
ALONG THE COAST. WINDS SHOULD REMAIN UP WHICH WILL KEEP IFR
CONDITIONS FROM DEVELOPING OVER THE SATURATED GROUND.
GUSTY W-NW WINDS CONTINUE MON WITH A CHANCE OF SHOWERS IN WRAP
AROUND MOISTURE AS THE LOW SLOWLY MOVES AWAY FROM THE REGION.
&&
.MARINE...
WINDS CONVECTION OVER THE COASTAL WATERS WILL CONTINUE TO PUSH
EAST...MEANWHILE A SFC LOW WILL STRENGTHEN INLAND. THIS FEATURE
WILL TIGHTEN THE PRES GRAD AND MIX DOWN SOME STRONGER WINDS ALOFT
TNT. WINDS WILL LIKELY REMAIN SUSTAINED AROUND 20 TO 25
KT...HIGHER S. FOR MON THE LOW WILL MOVE OFFSHORE AND
STRENGTHEN...TIGHTENING THE PRES GRAD EVEN MORE. THE STRONG LOW
LVL JET ASSOCIATED WITH THE SYSTEM WILL HAVE NEAR 50KT WINDS JUST
OFF THE DECK...AND SOUNDINGS SUGGEST A FAIR AMOUNT OF THAT WILL BE
ABLE TO MIX DOWN. A WIND ADV WILL BE POSTED FOR THE OBX WHERE
WINDS WILL LIKELY BE SUSTAINED AROUND 25 TO 30 MPH WITH GUSTS TO
35 MPH EARLY MON...THEN INCREASE TO 30 TO 40 MPH MON NT. WINDS
INLAND WILL LIKELY BE AROUND 20 MPH SUSTAINED WITH GUSTS AROUND 30
OR 35 MPH...OR JUST UNDER WIND ADV CRITERIA. THE NW PROJECTION OF
THE STRONGER WINDS ON THE OBX WILL LIMIT THE AMOUNT OF COASTAL
FLOODING CONCERNS AS FETCH IS LIMITED. COULD SEE SOME MINOR WATER
LVL RISES NEAR MANTEO AND SOME HIGH SURF CONDITIONS ON THE OCEAN
SIDE.
AS THE LOW SLOWLY MOVES N TUE...THE PRES GRAD WILL START TO RELAX
AND WINDS WILL COME DOWN. SEAS HOWEVER WILL REMAIN UP FOR SOME
TIME MAINLY IN THE N AS BACKSWELL FROM THE EXITING LOW CONTINUE
THROUGH MID TO LATE WEEK. THE GFS SHOWS A SFC LOW MOVING OFFSHORE
NC/VA AREA ON THU...BUT IT IS THE STRONGEST SOLUTION AND OUTLIER
COMPARED TO UKMET/ECMWF SO WILL FOLLOW HPC (ECMWF) FCST BRINGING
THE FEATURE IN FRI AND MUCH WEAKER. THEREFORE DO NOT HAVE SCA
WINDS AFT CONDITIONS SUBSIDE LATE TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 PM MONDAY TO 6 AM EDT TUESDAY FOR NCZ103-
104.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ130-135-150-152-154-
156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...BTC/JS
AVIATION...SJ
MARINE...SJHazardous weather outlook, May 11, 5:38 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 538 AM EDT SUN MAY 11 2008 NCZ029-044>047-079>081-090>094-120945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 538 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. THE THUNDERSTORMS WILL END DURING THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ103-104-120945- OUTER BANKS DARE-OUTER BANKS HYDE- 538 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. THE THUNDERSTORMS WILL END LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG LOW PRESSURE NORTHEAST OF THE REGION WILL PRODUCE GUSTY NORTH TO NORTHWEST WINDS OVER THE AREA LATER MONDAY AND MONDAY NIGHT. WIND ADVISORIES MAY BE NEEDED ALONG THE COAST. MINOR COASTAL FLOODING WILL ALSO BE POSSIBLE OVER THE OUTER BANKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ095-098-120945- CARTERET-ONSLOW- 538 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE. THE THUNDERSTORMS WILL END DURING THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:37 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 38 min |
| May 11, 5:56 PM EDT | Special Marine Warning | MHX | 64 min | |
| May 11, 6:01 PM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 44 min |
| May 11, 6:11 PM EDT | Tornado Warning | MHX | Duplin, Jones, Onslow | 34 min |
| May 11, 6:17 PM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 43 min |
| May 11, 6:48 PM EDT | Tornado Warning | MHX | Craven, Jones, Onslow | 42 min |
| May 11, 6:54 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 36 min |
| May 11, 7:04 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 26 min |
| May 11, 7:22 PM EDT | Special Marine Warning | MHX | 53 min | |
| May 11, 7:27 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 48 min |
| May 11, 7:31 PM EDT | Tornado Warning | MHX | Carteret, Craven, Pamlico | 44 min |
| May 11, 7:31 PM EDT | Tornado Warning | MHX | Craven, Jones, Onslow | 44 min |
| May 11, 7:36 PM EDT | Tornado Warning | MHX | Onslow | 39 min |
| May 11, 7:43 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Washington | 32 min |
| May 11, 7:55 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 35 min |
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.